Alert archive / Arizona / High Wind Warnings in 2008
High Wind Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Feb 3, 2008, 2:34 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2008, 2:34 PM MST (21:34 UTC)
- Expired
- Feb 3, 2008, 7:07 PM MST
- In force
- 5 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 452 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 032134 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 234 PM MST SUN FEB 3 2008 AZZ012>014-040-040300- /O.NEW.KFGZ.HW.W.0001.080203T2134Z-080204T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON... KYKOTSMOVI 234 PM MST SUN FEB 3 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. SOUTHWEST WINDS SUSTAINED FROM 25 TO 40 MPH WITH GUSTS FROM 55 TO 65 MPH HAVE BEEN OBSERVED AT BOTH WINSLOW AND ST JOHNS THIS AFTERNOON. THIS WINDS WILL IMPACT TRAVEL ON INTERSTATE 40 FROM TWO GUNS EASTWARD TO THE NEW MEXICO LINE THROUGH 8 PM MST. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO ONE MILE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. $$ 41
2 follow-up statements
000 WWUS75 KFGZ 040009 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 509 PM MST SUN FEB 3 2008 AZZ012>014-040-040300- /O.CON.KFGZ.HW.W.0001.000000T0000Z-080204T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON... KYKOTSMOVI 509 PM MST SUN FEB 3 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. SOUTHWEST WINDS SUSTAINED FROM 30 TO 40 MPH WITH GUSTS FROM 45 TO 60 MPH WERE BEING OBSERVED DURING THE LATE AFTERNOON HOURS AT BOTH WINSLOW AND ST JOHNS. STRONG WINDS WILL CONTINUE TO IMPACT TRAVEL ON INTERSTATE 40 FROM TWO GUNS EASTWARD TO THE NEW MEXICO LINE THROUGH 8 PM MST. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO ONE MILE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KFGZ 040207 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 707 PM MST SUN FEB 3 2008 AZZ012>014-040-040315- /O.CAN.KFGZ.HW.W.0001.000000T0000Z-080204T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON... KYKOTSMOVI 707 PM MST SUN FEB 3 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE HIGH WIND WARNING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WERE BEING OBSERVED ACROSS THE LITTLE COLORADO RIVER VALLEY AT 700 PM MST. THE CONDITIONS THAT PRODUCED HIGH WINDS EARLIER ON SUNDAY HAVE ENDED AND THE HIGH WIND WARNING HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Feb 3, 9:35 AM MST, 4 hours 59 minutes earlier.
Area forecast discussion, Feb 3, 9:35 AM MST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 935 AM MST SUN FEB 3 2008 .SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE ACROSS NORTHERN ARIZONA THROUGH MONDAY...BRINGING PERIODS OF HEAVY SNOW AND STRONG WINDS TO MUCH OF THE NORTHLAND. FAIR BUT COLD WEATHER WILL RETURN BY TUESDAY AS HIGH PRESSURE BEGINS TO BUILD OVER ARIZONA. DRY CONDITIONS AND NEAR NORMAL TEMPERATURES ARE THEN EXPECTED FOR THE REMAINDER OF NEXT WEEK. && .DISCUSSION...AREAS OF PRECIPITATION ARE DEVELOPING AND PERSISTING WITH VIGOR ACROSS MUCH OF NORTHERN ARIZONA THIS MORNING. MOST OF THE FORECAST AREA...EXCEPT FOR THE LOWEST VALLEYS...SHOULD ANTICIPATE ACCUMULATING SNOWS THROUGH MONDAY. PLEASE SEE THE APPROPRIATE LOCATION-SPECIFIC FORECASTS AND WINTER STORM WARNINGS FOR SNOWFALL TOTALS EXPECTED FOR YOUR AREA. GUSTY WINDS WILL ACCOMPANY THE SHOWERS TODAY...AND REDUCED VISIBILITIES IN BLOWING SNOW SHOULD BE A CONCERN FOR THOSE TRAVELERS VENTURING OUT IN THE DETERIORATING CONDITIONS. && .PREV DISCUSSION /345 AM MST/...A STRONG TROUGH OF LOW PRESSURE...WITH THE TROUGH AXIS NOW LOCATED OVER THE WESTERN UNITED STATES...WILL BE DIVING SOUTH AND EAST OVER THE NEXT TWO DAYS AND WILL BE BRINGING WIDESPREAD PRECIPITATION TO THE NORTH COUNTRY. A SHORT-WAVE MOVING THROUGH THE LARGE-SCALE TROUGH WILL BRING STRONG SYNOPTICALLY FORCED UPWARD MOTION...COUPLED WITH 700 MB WINDS OF 50 TO 60 KNOTS...AND A SATURATED MOIST LAYER EXTENDING UPWARD TO THE -20 TO -25 DEGREES CELSIUS LAYER FOR EXCELLENT SNOW/PRECIPITATION MICROPHYSICS. THE HEAVIEST SNOWFALL IS EXPECTED TO OCCUR FROM THE LATE AFTERNOON HOURS THROUGH EARLY MONDAY MORNING IN THE WEST...AND FROM SUNDAY EVENING UNTIL MID-DAY MONDAY IN THE EAST. THERE WILL BE STRONG WINDS OF 20 TO 30 MPH SUSTAINED WITH GUSTS TO 45 TO 55 MPH NEAR THE SURFACE WHICH WILL CAUSE WIDESPREAD BLOWING AND DRIFTING OF SNOW. THIS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS AS SOME LOCATIONS COULD SEE NEAR WHITE-OUT CONDITIONS. DUE TO THE SEVERE WINTER STORM ON TAP TO AFFECT US...A WINTER STORM WARNING IS IN EFFECT FOR ALL AREAS OF NORTHERN ARIZONA TODAY THROUGH MONDAY. ALSO...AFTERNOON AND NIGHTTIME TEMPERATURES WILL AGAIN BE BELOW NORMAL FOR TODAY AND MONDAY. FOR TUESDAY AND BEYOND...SNOW SHOWERS WILL LINGER INTO EARLY TUESDAY BEFORE HIGH PRESSURE BEGINS TO BUILD ACROSS ARIZONA. FOR THE REMAINDER OF THE WEEK...NORTHERN ARIZONA WILL REMAIN DRY WITH TEMPERATURES WARMING TO NEAR NORMAL. && .AVIATION...FOR THE 18Z PACKAGE...A MAJOR WINTER STORM WILL PRODUCE WIDESPREAD IFR...LIFR AND MVFR CONDITIONS DUE TO RAIN...SNOW AND FOG ACROSS NRN AZ FOR THE NEXT 24 HOURS. SNOW LEVELS WILL RANGE FROM 4500 FEET IN WRN AZ TO 5500 FT IN ERN AZ TODAY AND LOWER TO 3000 FEET TONIGHT. WIDESPREAD SOUTHWEST SURFACE WINDS AT 20 TO 30 KT WITH HIGHER GUSTS WILL CONTINUE THROUGH 06Z MON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING THROUGH MONDAY AFTERNOON FOR AZZ004>018-037>040. && KD
Hazardous weather outlook, Feb 3, 5:27 AM MST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 527 AM MST SUN FEB 3 2008 AZZ004>018-037>040-041230- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 527 AM MST SUN FEB 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING HAS BEEN ISSUED FOR ALL OF NORTHERN ARIZONA FOR TODAY THROUGH MONDAY. A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS ARIZONA TODAY AND MONDAY BRINGING WIDESPREAD RAIN AND SNOW TO THE REGION. SNOW WILL BEGIN IN THE WESTERN PART OF THE FORECAST AREA THIS MORNING AND WILL SPREAD EASTWARD THROUGH THE AFTERNOON. THIS STORM HAS THE POTENTIAL OF PRODUCING SNOWFALL AMOUNTS OF A FEW INCHES ABOVE 4000 FEET...6 TO 12 INCHES ABOVE 5000 FEET...AND 12 TO 24 INCHES ABOVE 7000 FEET. STRONG WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL ACCOMPANY THIS STORM...AND WILL RESULT IN BLOWING AND DRIFTING OF SNOW. THIS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ALONG AREA ROADWAYS AS NEAR WHITE-OUT CONDITIONS WILL CAUSE NEAR- ZERO VISIBILITIES AND SLIPPERY CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW SHOWERS ARE LIKELY MONDAY AS THE STORM SYSTEM MOVES TO THE EAST OF NORTHERN ARIZONA. WEAK HIGH PRESSURE WILL HELP TO CLEAR SKIES OUT ON TUESDAY WITH A WEAK STORM SYSTEM PASSING JUST NORTH OF THE FORECAST AREA ON WEDNESDAY. A STRONGER RIDGE OF HIGH PRESSURE IS EXPECTED TO BUILD OVER THE AREA ON THURSDAY...BRINGING DRY CONDITIONS AND NEAR NORMAL TEMPERATURES TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Arizona, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.